Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 7, NWS Amarillo, TX

April 7, 201010 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Apr 7, 2010, 11:22 AM CDT for 10 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2010, 11:22 AM CDT (16:22 UTC)
Expired
Apr 7, 2010, 7:00 PM CDT
In force
8 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 113 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 4.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2010-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2010-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -318 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3561 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
-318 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

463 
WWUS74 KAMA 071622
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1122 AM CDT WED APR 7 2010

OKZ001>003-TXZ001>010-080030-
/O.NEW.KAMA.WI.Y.0007.100407T1622Z-100408T0000Z/
/O.CON.KAMA.FZ.W.0002.100408T0500Z-100408T1500Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN
1122 AM CDT WED APR 7 2010

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE
NORTHERN TEXAS PANHANDLE AND OKLAHOMA PANHANDLE. A FREEZE WARNING 
REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT THURSDAY FOR THE
NORTHERN TEXAS PANHANDLE AND OKLAHOMA PANHANDLE.

* WINDS: STRONG WINDS WILL CONTINUE BEHIND A COLD FRONT THAT MOVED
  THROUGH THE PANHANDLES THIS MORNING. NORTHERLY WINDS OF 25 TO 35
  MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE ACROSS THE NORTHERN TEXAS
  PANHANDLE AND OKLAHOMA PANHANDLE.

* TIMING: TEMPERATURES ARE FORECAST TO FALL INTO THE MIDDLE 20S TO
  AROUND 30 DEGREES AFTER MIDNIGHT WEDNESDAY NIGHT ACROSS THE
  NORTHERN TEXAS PANHANDLE AND OKLAHOMA PANHANDLE...WITH A HARD FREEZE
  LIKELY IN MANY LOCATIONS.

* IMPACTS: TEMPERATURES BELOW FREEZING CAN KILL TENDER 
  VEGETATION. TAKE THE NECESSARY PRECAUTIONS TO PROTECT PLANTS 
  THAT ARE SUSCEPTIBLE TO FREEZING AND BELOW FREEZING 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ011>020-080030-
/O.CON.KAMA.FZ.W.0002.100408T0500Z-100408T1500Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
1122 AM CDT WED APR 7 2010

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CDT THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CDT THURSDAY FOR THE SOUTHERN TEXAS PANHANDLE.

* TIMING: TEMPERATURES ARE FORECAST TO FALL INTO THE MIDDLE 20S TO
  AROUND 30 DEGREES AFTER MIDNIGHT WEDNESDAY NIGHT ACROSS THE SOUTHERN
  TEXAS PANHANDLE...WITH A HARD FREEZE LIKELY IN MANY LOCATIONS.

* IMPACTS: TEMPERATURES BELOW FREEZING CAN KILL TENDER 
  VEGETATION. TAKE THE NECESSARY PRECAUTIONS TO PROTECT PLANTS 
  THAT ARE SUSCEPTIBLE TO FREEZING AND BELOW FREEZING 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

BEAL
1 follow-up statement
070 
WWUS74 KAMA 072352
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
652 PM CDT WED APR 7 2010

OKZ001>003-TXZ001>010-080800-
/O.EXP.KAMA.WI.Y.0007.000000T0000Z-100408T0000Z/
/O.CON.KAMA.FZ.W.0002.100408T0500Z-100408T1500Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN
652 PM CDT WED APR 7 2010

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CDT THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY FOR THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS
PANHANDLE WILL EXPIRE AT 7 PM CDT THIS EVENING. A FREEZE WARNING
REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT THURSDAY THE
OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE.

* WINDS: WINDS REMAIN 20 TO 30 MPH IN MOST AREAS BUT ARE EXPECTED TO
  DIMINISH RAPIDLY AFTER 7 PM.

* TIMING: TEMPERATURES ARE FORECAST TO FALL BELOW FREEZING AS EARLY
  AS MIDNIGHT TONIGHT ACROSS THE NORTHERN AND WESTERN COUNTIES...WITH
  SUBFREEZING TEMPERATURES EXPECTED AREAWIDE BY SUNRISE. A HARD
  FREEZE LIKELY IN MANY LOCATIONS...WITH TEMPERATURES RANGING FROM
  THE LOWER TO MIDDLE 20S IN THE NORTH AND WEST TO THE LOWER 30S IN
  THE SOUTHEAST.

* IMPACTS: SUBFREEZING TEMPERATURES CAN KILL TENDER VEGETATION. TAKE
  THE NECESSARY PRECAUTIONS TO PROTECT PLANTS THAT ARE SUSCEPTIBLE TO
  FREEZING AND BELOW FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ011>020-080800-
/O.CON.KAMA.FZ.W.0002.100408T0500Z-100408T1500Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
652 PM CDT WED APR 7 2010

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CDT THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CDT THURSDAY FOR FOR THE SOUTHERN TEXAS PANHANDLE.

* TIMING: TEMPERATURES ARE FORECAST TO FALL BELOW FREEZING AS EARLY
  AS MIDNIGHT TONIGHT ACROSS THE NORTHERN AND WESTERN COUNTIES...WITH
  SUBFREEZING TEMPERATURES EXPECTED AREAWIDE BY SUNRISE. A HARD
  FREEZE LIKELY IN MANY LOCATIONS...WITH TEMPERATURES RANGING FROM
  THE LOWER TO MIDDLE 20S IN THE NORTH AND WEST TO THE LOWER 30S IN
  THE SOUTHEAST.

* IMPACTS: SUBFREEZING TEMPERATURES CAN KILL TENDER VEGETATION. TAKE
  THE NECESSARY PRECAUTIONS TO PROTECT PLANTS THAT ARE SUSCEPTIBLE TO
  FREEZING AND BELOW FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

JOHNSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 7, 6:52 AM CDT, 4 hours 30 minutes earlier.

Area forecast discussion, Apr 7, 6:52 AM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
652 AM CDT WED APR 7 2010

.AVIATION...
1200 UTC TAFS...COLD FRONT CONTINUES TO PUSH INTO SOUTHERN CO/KS
EARLY THIS MORNING...WITH GUSTY NORTHERLY WINDS IN ITS WAKE. SHOULD
SEE THIS FRONT PUSH THROUGH BY 14-15Z WITH THE GRADIENT STRENGTHENING
ONCE THE FRONT PASSES THROUGH. EXPECT WINDS TO INCREASE TO 20-30 KTS
DURING THE DAY WITH GUSTS NEAR 40 KTS POSSIBLE. MAY ISSUE AN AVIATION
WEATHER WARNING SHORTLY GIVEN THE POTENTIAL FOR 40 KT GUSTS. POST FRONTAL
LOW CLOUDS IN KS MAY MAKE ITS WAY INTO THE PANHANDLES BUT KEPT
CONDITIONS VFR AS DRY AIR SHOULD HELP TO KEEP CIGS FROM LOWERING TO
MVFR. WINDS WILL REMAIN OUT OF THE NORTH BUT SHOULD DIMINISH SHORTLY
AFTER SUNSET TONIGHT...WITH SPEEDS UNDER 10 KTS.

&&

.PREV DISCUSSION... /ISSUED 505 AM CDT WED APR 7 2010/

DISCUSSION...
VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL SWING BY TO OUR NORTH TODAY.
HOWEVER...TRAILING VORT MAX AND ASSOCIATED LIFT MAY YIELD A FEW SPRINKLES
OR LIGHT SHOWERS IN OK PNHDL TODAY...AND HAVE RETAINED SLGT CHC POPS
IN THAT AREA. WINDS TO INCREASE AGAIN AS WELL IN TYPICAL SPRING FASHION
BUT DO EXPECT SPEEDS TO REMAIN JUST BELOW WIND ADVISORY CRITERIA. NEXT
SHIFT WILL NEED TO WATCH THIS CLOSELY TODAY. MUCH COOLER AIR WILL POUR
INTO THE AREA TODAY...WITH WELL BELOW FRZG TEMPS ANTICIPATED AREAWIDE
TONIGHT...AND WILL BE ISSUING A FREEZE WARNING WITH THIS PCKG.

CONTINUED DRY WEATHER ALONG WITH MODERATING TEMPS SEEN FOR THURSDAY THRU
SUNDAY AS SEMIZONAL TO BROAD SW FLOW RETURNS TO THE SRN HIGH PLAINS.

ALL MODELS SUGGEST A RATHER STRONG UPPER LEVEL LOW WILL HEAD INTO THE
SWRN US LATE IN THE WEEKEND...AND EVENTUALLY AFFECT THE SRN HIGH
PLAINS EARLY NEXT WEEK. WHILE THEY ALL AGREE ON THE FACT THAT AN
UPPER LOW WILL MOVE INTO SWRN US...THEY DIFFER ON TIMING. 00Z GFS IS
THE MOST PROGRESSIVE WHILE 00Z ECMWF/00Z GEM/00Z UKMET ARE NEARLY A
DAY SLOWER MOVG IT ACROSS OUR AREA. IT APPEARS THERE WILL BE AT LEAST
LIMITED MOISTURE RETURN FLOW FOR THIS NEXT UPPER LOW TO ACT ON...SO
HAVE DECIDED TO INSERT SLCT CHC TO CHC POPS FOR SHOWERS AND TSTMS MONDAY
AND MONDAY NIGHT AREAWIDE. TO ACCOUNT FOR THE PSBLTY THAT THE SLOWER
MODEL SOLUTIONS MIGHT VERIFY...WENT AHEAD AND INSERTED SLGT CHC POPS
FOR TUESDAY AS WELL. SHOULD THE SLOWER MODELS WIN THE BATTLE...POPS
MAY NEED TO BE RAISED EVEN MORE FOR TUESDAY AND PERHAPS EXTENDED INTO
TUESDAY NIGHT. FOR NOW...WENT WITH A COMPROMISE APPROACH. DEPENDING
ON QUALITY OF MOISTURE RETURN...THE OVERALL SYNOPTIC PATTERN BEING
PROGGED FOR EARLY NEXT WEEK MAY BECOME MORE FAVORABLE FOR SOME
STRONG TO PSBLY SVR TSTMS GIVEN SUFFICIENTLY DEEP MOISTURE RETURN IN
ADDITION TO INSTABILITY AND SHEAR. WILL BE INTERESTING TO SEE HOW
THIS EVOLVES OVER TIME.

ANDRADE

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TODAY ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES...AND WILL ALSO BE POSSIBLE AGAIN LATE
THIS WEEK OR WEEKEND DUE TO THE CONTINUATION OF DRY WEATHER.

ANDRADE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM CDT THURSDAY FOR
     THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
     HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM CDT THURSDAY FOR
     THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

99/99
Hazardous weather outlook, Apr 7, 6:00 AM CDT, 5 hours 22 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CDT WED APR 7 2010

OKZ001>003-TXZ001>020-072100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
600 AM CDT WED APR 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THE COMBINATION OF STRONG NORTHERLY WINDS OF 20 TO 30 MPH WITH
GUSTS TO NEAR 45 MPH AND FORECAST RELATIVE HUMIDITIES OF 15 TO 30
PERCENT WILL LEAD TO ELEVATED FIRE WEATHER CONDITIONS TODAY ACROSS
THE TEXAS AND OKLAHOMA PANHANDLES. THESE STRONG NORTHERLY WINDS WILL
REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES.

IN ADDITION...FREEZING OR BELOW FREEZING TEMPERATURES ARE EXPECTED
LATE TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THEREFORE...A
FREEZE WARNING HAS BEEN ISSUED FOR THE AREA BEGINNING MIDNIGHT
TONIGHT.

.DAYS TWO THROUGH SEVEN...

FREEZING OR BELOW FREEZING TEMPERATURES ARE EXPECTED INTO THURSDAY
MORNING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. A FREEZE WARNING IS
IN EFFECT UNTIL 10 AM THURSDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY ACROSS THE TEXAS
AND OKLAHOMA PANHANDLES. SOME OF THESE STORMS CAN BE STRONG WITH
SMALL HAIL AND GUSTY WINDS THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

CLK

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 9:24 PM CDTFreeze WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more8 hr
Apr 7, 5:19 AM CDTFreeze WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more29 hr

Nearby

Wind Advisories in Texas, 2010Wind Advisories in Oklahoma, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.